MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS COMPACT 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS COMPACT 45; STAPLE, IMPLANTABLE
Catalog Number PCEE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lobectomy procedure, it was observed that the device would not fire.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2025.D4: batch #515d35.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee45a device was returned with no apparent damage and with no reload present.The manual override door out of position and missing; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequence firings.The bailout system was reset and then an attempt to fire the device was made, however, it was noticed that the knife could not returned after firing.Upon evaluation, one section of the pcb board was noted to be non-functional.Upon evaluation, the pcb board was noted to be non-functional, causing the knife could not return knife automatically.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the pcb board to be damaged.A manufacturing record evaluation was performed for the finished #pcee45a, with lot/batch #a97w8d, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 515d35, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
POWERED PLUS COMPACT 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key23840692
Report Number3005075853-2025-09645
Device Sequence Number9572009
Product Code GDW
UDI-Device Identifier10705036015338
UDI-Public(01)10705036015338(10)A97W8D(17)280331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCEE45A
Device Lot NumberA97W8D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown